How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Health
Satisfied Customers: 4709
Experience:  M.B;B.S ; FCPS Experienced in all Medical Specialties
28277873
Type Your Health Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

i have had a consistently high sed rate in the low 30s (so

This answer was rated:

i have had a consistently high sed rate in the low 30's (so not terribly high), sharp stabbing headaches, frequent diarhea, & constant fatigue for about 6-8 months now. i am also having allergic reactions (hives in mouth and body, itchy head to toe and bronchial spasms) 20 mins-2 hours after I eat. i have kept a food diary & NOTHING is consistent. I have been to an allergist and only tested pos to seasonal allergens (not milk, fish, nuts, fruits, etc.). tsh & free t4 are normal. plz help me

Hello and thank you for the question.
Answers given are for informational purposes only and are not meant to replace an exam by an in-person.

I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.


You need to answer a few questions first which will help me assist you in a better way.

Did you have a stool examination done?

Colonoscopy?

I can see that you have been extensively worked up for possible allergies, but there are other causes as well which need to be investigated (for the diarrhoea).

Customer: replied 3 years ago.


no stool or colonoscopy

Thank you very muhc for the useful information Nicole.

You are suffering from chronic diarrhea and there are a number of reasons for this including;

1. Infections such as;

  • Amoebiasis
  • Giardiasis
  • Other causes of infective colitis
  • Intestinal tuberculosis

2. Diverticulitis

3. Bacterial Overgrowth

4. Other Malabsorption syndromes

5. Inflammatory bowel disease

6. Cancer (colon cancer or lymphoma)

I think sufficient duration has passed and its time now to have this evaluated in detail by a Gastroenterologist for a comprehensive clinical examination aided by tests such as;

1. Stool examination (3 sets) to look for ova and cysts pf parasites. Also specialized staining can be ordered for parasites (parasitic infections can give you allergic reactions as well like rash/hives you get) and to look for malabsorption.

2. Blood CBC/ESR, CRP should be repeated along with other inflammatory markers

3. Electrolytes, albumin, calcium levels

4. Colonoscopy

The above mentioned tests will be helpful to ascertain the exact underlying cause for your symptoms which will direct a specific and targeted management plan.

I would have been worried too if i were at your place but let me reassure you that most of the causes for her symptoms are treatable and carry a good prognosis, you just need to proceed further for evaluation.

A gastroenterologist is the best person to help you in this situation.

Until then, following measures will be helpful;

Keep yourself well hydrated (plenty of water/juices)

Gatorade

Avoid large fatty and spicy meals

Banana

Rice

Apple sauce

Toast ---- all will help.

Do ask your doctor to screen you for multiple deficiencies (which you might have developed due to chronic diarrhea and would be contributing to your symptoms) such as B-12, folate, calcium, iron etc. If found to be low, appropriate replacement will provide a symptomatic relief.

It was a pleasure assisting you and thank you very much for visiting us.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.


would any of the things you mentioned cause the allergic reactions?

Yes.

Parasitic infections.

Malabsorption syndromes can be associated with allergic reactions (such as gluten sensitive enteropathy).

And lymphoma can also give rash/allergic reactions.

It was a pleasure assisting you and thank you very much for visiting us.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Dr. Sohaib and 3 other Health Specialists are ready to help you